# SDR 96ZZZX5297

- Difficulty date: September 12, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N401LF
- Make and model: Cessna 401
- Aircraft serial: 40180018
- Engine: Cont TSIO520E
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Condition: Failed
- Location: Wastegate
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT COMPLAINED OF LOOSING POWER IN BOTH ENGINES ALTHOUGH NOT SIMULTANEOUSLY.  DURING GROUND RUN BOTH WASTEGATES WERE FOUND STUCK IN THE OPEN POSITION.  AFTER LUBRICATING WASTEGATE SHAFTS AND MOVING THEM BY HAND, SUBSEQUENT GROUND RUNS SHOWED NORMAL OPERATION.  FAILURE INITIALLY OCCURRED EN ROUTE AT 19,000 FEET.  MOUSE MILK WAS USED TO LUBE.  RECOMMEND REGULAR LUBRICATION.
